Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 149, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 14, 2002, 6:17 AM CDT for Winn Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2002, 6:17 AM CDT (11:17 UTC)
- Expired
- Aug 14, 2002, 6:45 AM CDT
- In force
- 28 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Winn Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2189 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
697 WUUS54 KSHV 141117 SVRSHV LAC127-141145- /NEW.KSHV.SV.W.0286.141114-141145/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 614 AM CDT WED AUG 14 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WINN PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 645 AM CDT * AT 614 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTHEASTERN WINN PARISH...OR ABOUT 12 MILES SOUTHEAST OF WINNFIELD...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE OVER... RURAL EASTERN WINN PARISH THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... WINN PARISH IN NORTH CENTRAL LOUISIANA UNTIL 645 AM CDT. LAT...LON 3184 9261 3181 9240 3193 9233 3210 9238
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:00 AM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Aug 14, 2:00 AM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 200 AM CDT WED AUG 14 2002 A GOOD CHANCE OF RAIN IS IN STORE FOR THE FORECAST AREA TODAY. A COLD FRONT...CURRENTLY ALONG THE RED RIVER VALLEY OF TX AND THEN NORTHEASTWARD INTO NORTHWEST ARKANSAS...WILL MAKE VERY LITTLE PROGRESS FURTHER SOUTH TODAY...AS AN IMPRESSIVE SUMMERTIME UPPER TROUGH KICKS OUT. THE FRONT WILL WASH OUT BY LATE TODAY INTO TONIGHT. ALTHOUGH...THE SURFACE CONVERGENCE...AND UPPER LEVEL DYNAMICS WILL BE WEAKER TODAY...THAN OVER THE LAST COUPLE OF DAYS WITH THIS FRONT...STILL EXPECT A GOOD CHANCE OF RAIN ACROSS THE AREA WITH TROPICAL MOISTURE IN PLACE (PRECIPITABLE WATER NEAR 2 IN.)...PROXIMITY OF FRONT...AN UNCAPPED ATMOSPHERE AND A MID LEVEL DISTURBANCE/SHEAR AXIS ACROSS THE REGION. MODELS DO SHOW SOME DRY AIR WORKING INTO THE EXTREME NORTHWEST PART OF FORECAST AREA TODAY...SO WILL ADD MAINLY MORNING QUALIFIER FOR THAT ZONE. LOCALLY HEAVY RAINFALL IS ALSO CONCERN WITH WEAK MID LEVEL CURRENTS...AND HIGH PRECIPITABLE WATER. EXTENSIVE CLOUD COVER AND RAINFALL SHOULD GIVE THE REGION BELOW AVERAGE TEMPERATURES TODAY...WHICH THE MODELS HAVE HANDLED WELL. A MID LEVEL SHEAR AXIS ACROSS THE AREA TODAY...WILL LINGER ACROSS THE FORECAST AREA THROUGH THE END OF THE WEEK. THIS FEATURE COMBINED WITH A SOUTHERLY FLOW AND A MODERATELY UNSTABLE ATMOSPHERE...WILL CONTINUE CHANCES OF POPS...MAINLY AFTERNOON AND EVENING. WITH THE BEST CHANCES ACROSS THE EAST AND SOUTH. 22 PRELIMS... SHV 89/73/92/73 5222 MLU 90/72/90/72 6342 TXK 89/74/94/76 7222 TYR 88/74/91/75 5222 LFK 89/73/92/74 5232 .SHV...NONE.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.